MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced significant biometric deviation in the post-operative period due to the fact that she had undergone previous laser surgery in another service, using the high-grade lasik technique.Due to the high curvature of the cornea, which makes it impossible to apply a new laser to treat the residual degree it was decided to change the intraocular lens.The lens was exchanged for another lens model 22 days following the initial procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in e.1.,h.3.,h.6 and h.11.The lens has not returned for an evaluation.A photo was available in the file.An ungloved hand was shown holding a small specimen jar with what appeared to be a taped patient information label for surgery.The jar was filled with clear liquid.A yellow lens model was observed at the bottom of the fluid filled jar.The optic appeared to be cut into pieces, typical of a removal from the eye.There appeared to be at least one broken haptic.Further confirmation cannot be made without the physical sample.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge and handpiece were used.A non-qualified viscoelastic was indicated.Based on information provided by the reporter, the root cause may be related to the patient and unrelated to the product.The reporter indicated that the patient had a significant biometric deviation in the post-operative period due to the fact of undergoing previous laser surgery in another service, using the high-grade lasik technique.Due to the high curvature of the cornea, which makes it impossible to apply a new laser to treat the residual degree, it was decided to change the intraocular lens.Based on the provided photo, the lens was cut into pieces and was placed into a small jar filled with clear liquid.The sample has not returned for an evaluation.Each lens is subjected to a 100 percent assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The file indicated that the lens was exchanged.The replacement lens model and diopter was not provided.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19826575
Report Number1119421-2024-01400
Device Sequence Number8695526
Product Code MFK
UDI-Device Identifier00380652390521
UDI-Public(01)00380652390521(17)280728(11)230731(10)15693917(21)15693917088
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.200
Device Lot Number15693917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/02/2024
Date Device Manufactured07/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON (DISPERSIVO).LOT: 030209.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; UNSPECIFIED REPLACEMENT LENS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale